Hey there! Sign in to join this conversationNew here? Join for free
    • Thread Starter
    Offline

    0
    ReputationRep:
    Hi everyone.

    Just over two years ago (whilst I was on a contraceptive pill) I started experiencing breakthrough bleeding/spotting about halfway through my cycle. It wasn't anything particularly heavy but enough to notice. It would, generally, last until I had my period.

    I spoke to my doctor about the issue and, after several appointments and trials with different pills, we came to the conclusion (a year later!) that the spotting was caused by a hormone dipping too low during the latter half of my cycle. He prescribed me some tablets to rectify this, which worked brilliantly up until recently.

    For the past two months (a year after taking the additional tablets) the spotting has been starting a few days earlier than I've been used to and, whilst the tablets initially work, they tend to stop after a week or so and I'm stuck with the spotting until I have my period.

    A possibly theory is that the hormone level is now slightly lower during the first half of my cycle. The tablets cure this but then can't handle the further drop during the second half. Or, alternatively, I don't know whether the combination of the contraceptive pill and the hormone tablets are just messing with my body's natural cycle a bit too much.

    It's worth noting that I never experience any pain, my periods are normal and I don't have any other unusual/worrying symptoms but should I be concerned about this?

    I have a tendency to worry quite a lot about my health so I'd be grateful for people's opinions. I've just started a new job (so I'm not technically a student now!) and, unfortunately, we're not allowed to attend medical appointments during working hours. My doctor's surgery only opens from 9am until 5pm so I'm stuck until I'm allowed to take some holiday in June.

    Thank you in advance.
    • #1
    #1

    I've had incidences of spotting before but was told it was the pill not working properly as such and moved to another pill where the problem stopped. Are you on the mini pill or combined?
    It sounds like your body may have adjusted to the hormone pill and it just may not be as effective anymore. By no means a dr though and I think your best bet is going back and seeing them.
    When you first saw them did they suggest any other form of contraceptives? I tried the injection and implant but found they caused me more problems than solutions though a lot of people are fine with them and also know a few others who swear by the coil.
    Hooe you manage to get dr and get it sorted x
 
 
 
Reply
Submit reply
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: April 17, 2013
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • Poll
    Brussels sprouts
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

    Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

    Quick reply
    Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.